Alert archive / Iowa / River Flood Warnings in 2008

River Flood Warning 32, NWS Des Moines, IA

April 11, 2008Humboldt County, Kossuth County, Iowa

NWS Des Moines, IA issued this river flood warning at Apr 11, 2008, 9:44 PM CDT for Humboldt County, Kossuth County, Iowa. It took effect at Apr 12, 2008, 10:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 11, 2008, 9:44 PM CDT (02:44 UTC)
In effect from
Apr 12, 2008, 10:00 PM CDT
Expired
Apr 12, 2008, 5:15 PM CDT
In force
Issued by
NWS Des Moines, IA
Flood severity
Minor

Counties Humboldt County, IA, Kossuth County, IA

The radar

The Des Moines radar (KDMX), 146 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork Des Moines River near Algona (AGNI4).

Action stage
13 ft
Minor stage
17 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05478265, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDMX 120244
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
944 PM CDT FRI APR 11 2008

...A FLOOD WARNING HAS BEEN ISSUED FOR THE EAST FORK DES MOINES 
RIVER...

IAC091-109-130244-
/O.NEW.KDMX.FL.W.0032.080413T0300Z-080417T1200Z/
/AGNI4.1.ER.080413T0300Z.080414T0000Z.080416T1200Z.NO/
944 PM CDT FRI APR 11 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EAST FORK DES MOINES RIVER AT ALGONA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  9:00 PM FRIDAY THE STAGE WAS 11.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY NIGHT AND CONTINUE TO
  RISE TO NEAR 14.8 FEET BY SUNDAY EVENING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY WEDNESDAY MORNING.

$$
2 follow-up statements
000 
WGUS43 KDMX 120916
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
416 AM CDT SAT APR 12 2008

...FLOOD WARNINGS CONTINUE FOR THE CHARITON RIVER...THE EAST FORK
OF THE DES MOINES RIVER...AND THE SOUTH SKUNK RIVER...

IAC091-109-130916-
/O.CON.KDMX.FL.W.0032.080413T0300Z-080417T1200Z/
/AGNI4.1.ER.080413T0300Z.080414T0000Z.080416T1200Z.NO/
416 AM CDT SAT APR 12 2008

THE FLOOD WARNING CONTINUES FOR 
  THE EAST FORK DES MOINES RIVER AT ALGONA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 AM SATURDAY THE STAGE WAS 11.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY NIGHT AND CONTINUE TO
  RISE TO NEAR 14.8 FEET BY SUNDAY EVENING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY WEDNESDAY MORNING.

$$

IAC123-130916-
/O.CON.KDMX.FL.W.0031.000000T0000Z-080414T0000Z/
/OOAI4.1.ER.080411T1630Z.080411T1900Z.080413T0000Z.NO/
416 AM CDT SAT APR 12 2008

THE FLOOD WARNING CONTINUES FOR 
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:30 AM SATURDAY THE STAGE WAS 16.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  SATURDAY AFTERNOON.

$$

IAC117-130915-
/O.CON.KDMX.FL.W.0029.000000T0000Z-080413T1224Z/
/CHTI4.1.ER.080410T1922Z.080411T1500Z.080412T1224Z.NO/
416 AM CDT SAT APR 12 2008

THE FLOOD WARNING CONTINUES FOR 
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:45 AM SATURDAY THE STAGE WAS 15.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY MORNING.

$$
000 
WGUS83 KDMX 122215
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
515 PM CDT SAT APR 12 2008

...THE FLOOD WARNING FOR THE EAST FORK DES MOINES RIVER HAS BEEN 
CANCELLED...

IAC091-109-122245-
/O.CAN.KDMX.FL.W.0032.000000T0000Z-080417T1200Z/
/AGNI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
515 PM CDT SAT APR 12 2008

THE FLOOD WARNING HAS BEEN CANCELLED FOR 
THE EAST FORK DES MOINES RIVER AT ALGONA.
* AT 4 PM SATURDAY THE STAGE WAS 12.6 FEET.
* FLOOD STAGE IS 14.0 FEET.
* THE RIVER WILL RISE TO AROUND 13.5 FEET LATE SUNDAY EVENING AND
THEN BEGIN TO SLOWLY FALL THROUGH THE WEEK AS WARMER AND DRIER AIR
MOVES INTO THE AREA.  NO ADDITIONAL FLOODING IS FORECAST AT THIS
TIME.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Apr 11, 7:30 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 11, 7:30 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
730 PM CDT FRI APR 11 2008

.DISCUSSION...
SFC LOW HAS PRETTY MUCH BEEN CAPTURED BY UPR LOW AND IS LOCATE JUST
NW OF KCCY AT 20Z.  LOW WILL BE SLOW TO EXIT THE REGION AND WILL SEE
A LARGE SHIELD OF PCPN AROUND THE BACK SIDE OF THE LOW...ALBIET
LIGHT.  AS COLDER AIR MOVS INTO IA...WILL SEE RN CHNGG TO -SN FM
SW-NE AS THE LOW EXITS AND COLD AIR WRAPS ARND THE SYS.  LOOKING FOR
A HIGH POP/LOW QPF EVENT AND DONT XPCT TO SEE MUCH SNW ACCUM GIVEN
SOIL TEMPS SO WRM.  NO MORE THAN AN INCH AT ANY ONE LOCATION AND
WITH THE SHWRY NATURE OF IT AND TEMPS ABV FZG MOST OF THE TIME THAT
WONT ACTUALLY BE REALIZED ON THE GRND.  LO PULLS OUT LATE SAT NGT
INTO SUN WITH CLRG SPRDG OVR THE AREA.  OVR ALL QUITE WX FOR THE NXT
SVRL DAYS AFT THAT.  THE ONLY REAL QUES WL COME DURG THE LATER PDS.
MDLS HAVE LTL RUN TO RUN CONSISTENCY AND THAT IS NO REAL SURPRISE
GIVEN THE WPAC INTERACTIVITY WITH THE WRLYS WHICH IS MANIFEST IN THE
RWD AROUND THE HEMISPHERE DEPICTED ON H150 ANOM CHARTS THE PAST
WEEK.  EC IS PERHAPS THE MOST CONSISTENT...BUT HAS SIG RUN TO RUN
CHNGS.  THE 00 AND 12Z RUNS OF THE GFS SEEM TO BE MISSING WHAT WILL
LIKLY BE THE NEXT STRONG WX SYS MOVG IN FOR NEXT THU.  FEEL THIS
WILL BE AN EVENTUAL OUTCROP FROM THE SIG UPR LOW NEAR BM 42N 150W.
GIVEN THE TENDENCY FOR -PNA TO PERSIST, EXPECT TO SEE THAT LOW DROP
INTO THE WRN U.S. WITH ANOTHER SERIES OF STRONG SYSTEMS RIDING OUT
OF THE SWRN U.S. INTO THE CENTRAL AND NERN STATES.  UPSHOT IS THAT
WELL HAVE A BRK IN THE WX ACTION AFT THE CURRENT SYS MOVS OUT AND
TEMPS WILL WRM TO ABV NORM NXT WK.  ACTIVE WX ON TAP BY LATER IN THE
WK AND CONT INTO THE WK TWO TIMEFRAME.

AVIATION...12/00Z

STRONG SFC LOW NOW OVER SW WI WILL CONTINUE TO TRACK ENE.  STRONG
SURFACE GRADIENT WILL KEEP NW WINDS AT 20-28KTS ACROSS THE TAF
SITES.  MVFR/IFR COND WL PREVAIL OVER ALL TAFS AS CYCLONIC FLOW FROM
THE UPPER LEVEL STORM SYSTEM WILL KEEP PERSISTENT LOW CLOUDS AND
OCCASIONAL RAIN AND/OR SNOW SHOWERS OVER CENTRAL IOWA.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE

&&

SHORT TERM/AVIATION...JOHNSON
LONG TERM...MS APR 08
Hazardous weather outlook, Apr 11, 5:11 AM CDT, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
511 AM CDT FRI APR 11 2008

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>073-
081>083-085-086-092>097-121015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-MONROE-
WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
511 AM CDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

IAZ074-075-084-121015-
MARION-MAHASKA-LUCAS-
511 AM CDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

DUE TO HEAVY RAINFALL ON THURSDAY...OUT OF BANK RISES CAN BE EXPECTED ALONG
THE CHARITON AND SOUTH SKUNK RIVERS AS WELL AS ALONG CEDAR CREEK
TODAY.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DONAVON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 3:33 PM CDTRiver Flood WarningDMXLucas37 hr

Nearby

River Flood Warnings in Iowa, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.